MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 7578301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was undergoing an extension of fixation range from l3-l4 to l2-l5.The set caps and rod were removed.Screws at l2 and l5 were placed, and reducers/extenders were used to aid when seating the rod.Intra-op, it was observed that one of the reducers/extenders could not stay retained on the tulip of the screw.The physician tried a couple of times but the product wouldn't stay.Then, the alleged product was removed immediately from use and the sterile field, and another one was used from the tray.There were no further issues.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual and functional inspection confirmed one set of the head grippers of the extender body is bent from what appears to be overload while trying to angle the screws.Functional check with a sample screw confirmed the extender was not able to engage and attach the screw properly.This type of failure is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9155553
Report Number1030489-2019-01120
Device Sequence Number2700024
Product Code NKB
UDI-Device Identifier00643169177048
UDI-Public00643169177048
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K122862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7578301
Device Lot NumberEM15K007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR